NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, December 17, 2014
Zocor and Asthma as A Side Effect
Since I have been on Zocor(about 8 months) my asthma has been bothering me. Merch lists Asthma a a side efect of this drug. What is your take on this?
I was unable to find any published studies in the medical literature (pubmed.gov) that describe any relation between zocor and asthma. Also on Merck.com I was unable to find any listed side effect of "asthma" for zocor. Zocor is associated with an increased risk of upper respiratory infections which can certainly worsen asthma. I would discuss this further with your asthma care provider.
John G Mastronarde, MD
Clinical Professor of Pulmonary, Allergy, Critical Care & Sleep
College of Medicine
The Ohio State University